Suggest treatment for dry and itchy skin on face

default
Posted on Mon, 15 Jun 2015 in General Health
Question: It looks like some type of skin allergy. I am already taking doxy cyclone for acne. the skin on the upper arms and face has become dry and itchy.
doctor
Answered by Dr. Praveen 6 hours later
Brief Answer:
Yes it's doxycycline allergy

Detailed Answer:
Hi dear.Thanks for your query.

I deeply understand your concern.I have seen your snap and thanks for your upload.These are probably fixed drug eruptions which is a known side effect doxycyline.I would recommend you to stop taking doxycycline immediately.Please be informed that you are not supposed to take this drug in the future since the allergy will recur.

Advice antihistaminics Tab.Fexofenadine 180 mg once daily for one week for itching.It is FDA approved over the counter drug and can be procured at the pharmacy.
Apply moisturizing agents topically to have a soothing effect.
Donot pop any of the lesions and they will definitely heal within 2-4 weeks time as a natural course.Nothing to panic.

Get well soon.All the best.

Regards
Dr.Praveen
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Praveen

General & Family Physician

Practicing since :2008

Answered : 1055 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Skin allergy

doctor1 MD

My girlfriend, aged 18 used I-pill after we had unprotected sex. Now She is having Skin allergies plus, she is having pain in her hands and legs...

doctor1 MD

11 years ago- colonoscopy: found nothing, declared diarrhea to be due to ibs. Eliminated triggers: dairy, caffiene, high fat. For years- saving...

doctor1 MD

Hi, I have a 5yr shar pei who is rather stubborn but has not eaten for 3 days but is drinking normal. Have tried giving scrambled egg but had to...

doctor1 MD

A rash has appeared above my wrist on the outside of my arm. It first appeared two weeks ago, overnight, then went within a few days. It has...

doctor1 MD

A child age 7 having h/o Hypothyroidsm , with recurrent respiratory tract infections, controlled only with steroids . what would be the other...

doctor1 MD

Iam having montair LC from past 3-4 years as I have skin allergy issue and now iam trying to conceive. Can I continue to take this medication

doctor1 MD

Is nebulization safe in children. I have a 3 yr son who has congenital heart problem. He frequently gets cold , cough which causes him discomfort....

Get personalised answers from verified doctor in minutes across 80+ specialties

183 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2